Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 26, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 10, 2019, 8:10 PM CDT for Saint Charles County, Missouri; Calhoun County, Illinois. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2019, 8:10 PM CDT (01:10 UTC)
- Expired
- Jul 11, 2019, 2:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, IL, Saint Charles County, MO
The radar
The St Louis radar (KLSX), 16 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 8:39 PM CDT | FLASH FLOOD | 2 Ne O'Fallon, MO | SPOTTER REPORTS WATER IS APPROXIMATELY 6 INCHES DEEP AT VETERANS MEMORIAL PARKWAY AND BELLEAU CREEK RD IN OFALLON MO. SPOTTER REPORTS THAT SOME CARS APPEAR TO BE TRAPPED AND EMERGENCY RESPONDERS ARE ALREADY ON THE SCENE. |
| Jul 10, 8:40 PM CDT | HEAVY RAIN 2.7 | O'Fallon, MO | PHOTO POSTED TO SOCIAL MEDIA. RAIN FELL OVER APPROXIMATELY 2 HOURS. |
| Jul 10, 9:00 PM CDT | HEAVY RAIN 2.18 | 1 W Cottleville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.2 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1210 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1780 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
146
WGUS53 KLSX 110110
FFWLSX
ILC013-MOC183-110715-
/O.NEW.KLSX.FF.W.0026.190711T0110Z-190711T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service St Louis MO
810 PM CDT Wed Jul 10 2019
The National Weather Service in St Louis has issued a
* Flash Flood Warning for...
Southeastern Calhoun County in southwestern Illinois...
Central St. Charles County in east central Missouri...
* Until 215 AM CDT Thursday.
* At 810 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
O'Fallon, St. Charles, St. Peters, Wildwood, Maryland Heights, Lake
St. Louis, Dardenne Prairie, Weldon Spring, Cottleville, St. Paul,
Weldon Spring Heights, Harvester, Brussels, Deer Plain, Kampville,
Golden Eagle and Beechville.
This includes Interstate 70 in Missouri between exits 216 and 229.
This also includes First Missouri State Capitol Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3895 9052 3897 9045 3880 9047 3876 9049
3873 9053 3869 9053 3868 9056 3869 9066
3864 9071 3863 9075 3861 9076 3892 9076
3893 9074 3891 9072 3892 9071 3892 9069
3893 9070 3894 9066 3898 9066 3899 9057
$$
Kanofsky2 follow-up statements
256
WGUS73 KLSX 110333
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
1033 PM CDT Wed Jul 10 2019
ILC013-110341-
/O.CAN.KLSX.FF.W.0026.000000T0000Z-190711T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Calhoun IL-
1033 PM CDT Wed Jul 10 2019
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN CALHOUN COUNTY IS
CANCELLED...
Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3880 9047 3876 9049 3873 9053 3869 9053
3868 9056 3869 9066 3864 9071 3863 9075
3861 9076 3892 9076 3893 9074 3891 9072
3892 9069 3893 9070 3893 9067 3889 9062
3887 9056 3891 9050 3896 9047 3897 9045
$$
MOC183-110715-
/O.CON.KLSX.FF.W.0026.000000T0000Z-190711T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Charles MO-
1033 PM CDT Wed Jul 10 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
CENTRAL ST. CHARLES COUNTY...
At 1031 PM CDT, local law enforcement reported continued flooding in
the county, especially in St. Peters. Up to three inches of rain
fell earlier this evening. Flash flooding is expected to continue
for at least the next few hours.
Some locations that will experience flooding include...
O'Fallon, St. Charles, St. Peters, Wildwood, Maryland Heights, Lake
St. Louis, Dardenne Prairie, Weldon Spring, Cottleville, St. Paul,
Weldon Spring Heights, Harvester and Kampville.
This includes Interstate 70 in Missouri between exits 216 and 229.
This also includes First Missouri State Capitol Historic Site.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3880 9047 3876 9049 3873 9053 3869 9053
3868 9056 3869 9066 3864 9071 3863 9075
3861 9076 3892 9076 3893 9074 3891 9072
3892 9069 3893 9070 3893 9067 3889 9062
3887 9056 3891 9050 3896 9047 3897 9045
$$
BSH527
WGUS73 KLSX 110709
FFSLSX
Flash Flood Statement
National Weather Service St Louis MO
209 AM CDT Thu Jul 11 2019
MOC183-110719-
/O.EXP.KLSX.FF.W.0026.000000T0000Z-190711T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
St. Charles MO-
209 AM CDT Thu Jul 11 2019
...THE FLASH FLOOD WARNING FOR CENTRAL ST. CHARLES COUNTY WILL EXPIRE
AT 215 AM CDT...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3880 9047 3876 9049 3873 9053 3869 9053
3868 9056 3869 9066 3864 9071 3863 9075
3861 9076 3892 9076 3893 9074 3891 9072
3892 9069 3893 9070 3893 9067 3889 9062
3887 9056 3891 9050 3896 9047 3897 9045
$$
ByrdWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 6:15 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 10, 6:15 PM CDT, 1 hour 55 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
615 PM CDT Wed Jul 10 2019
.SHORT TERM... (Through Late Thursday Night)
Issued at 323 PM CDT Wed Jul 10 2019
The synoptic cold front can be seen on GOES-16 satellite imagery
and is just southeast of KUIN as of 2000 UTC. This front should
be nearly bisecting the CWA early this evening from the
west/southwest to the east/northeast. Isolated to scattered
thunderstorms are expected with the frontal passage through the
evening hours, with some of the storms possibly being on the
strong side. Gusty winds will be the primary threat. Did tone
down PoPs ever so slightly as thought is that previous convection
may help temper development later on this afternoon/early evening.
Behind the front, much cooler and less humid air will filter into
the bi-state region. Lows tonight are forecast to be near normal,
generally in the mid 60s to near 70 degrees. These values are
around of 10 degrees cooler than this morning in some locations.
Scattered to broken cumulus/stratocumulus clouds are expected to
develop across the area by late Thursday morning, but mainly
along/east of the Mississippi River. Cannot rule out a spot shower
during the afternoon beneath these clouds, but better chances are
to our north and east where the stronger low-level convergence
will reside associated with a secondary cold frontal passage.
Highs on Thursday will be below normal by a few degrees, generally
in the low to mid 80s. This is about 10 degrees cooler than those
experienced so far today, but combined with the change in humidity,
will in actuality feel about 20 degrees cooler!
Dry weather is likely to continue on Thursday night as a strong
surface high slides toward the Missouri-Iowa border. This will help
promote a dry, seasonably cool night with lows dropping into the 60s
areawide.
Gosselin
.LONG TERM... (Friday through Next Wednesday)
Issued at 323 PM CDT Wed Jul 10 2019
The previously mentioned surface high will slowly slide
east/southeast across the mid-Mississippi Valley into the Ohio
Valley by Saturday night. A continued dry weather pattern is
therefore favored to persist, with temperatures slowly moderating
through the weekend. By Sunday, look for highs back in the low to
mid 90s along with seasonable humidity values.
Attention then will focus on what likely will be remnants of a
tropical cyclone currently trying to develop in the Gulf of Mexico.
Track guidance from the National Hurricane Center has this storm
nearing the Arklatex region by Monday morning. Thereafter, it could
move north/northeast and affect portions of the area as early as
Monday night, but still lots of spread in the ensemble guidance with
respect to track and timing. The high level of uncertainty is due in
part from very weak steering flow aloft. We will continue to keep an
eye on this storm system over the coming days to see whether or not
our area will see any impacts associated with this storm system. For
now, continued with a low PoP (slight chances) which is close to
climatology for the middle of July.
Gosselin
&&
.AVIATION... (For the 00z TAFs through 00z Thursday Evening)
Issued at 605 PM CDT Wed Jul 10 2019
A cold front is currently located between UIN and STL and will
continue to push SE through the area this evening. Behind the
front, storm chances will fall to near zero and we'll be left with
NW winds. Beyond that, primary concern is an area of enhanced low
level moisture currently over IA, MN, and WI which is forecast to
slide into our region tomorrow shortly after sunrise. Several of
the high res models are showing this as an area of MVFR cigs
across much of the NE portion of the CWA, with a few models even
hinting at IFR. Went ahead at included MVFR cigs at UIN, but left
it out elsewhere as confidence in low cigs reaching other
terminals is quite low. Otherwise, it should be a quiet forecast
with scattered to broken diurnal cu in the afternoon.
SPECIFICS FOR KSTL:
Main concern is the slow moving area of storms just to the NW of
the terminal. Current storm motion would have these storms moving
through the TAF site by 02z. However, similar storms to the NE of
these died rather quickly, so I don't have a ton of confidence in
these storms reaching STL. Nonetheless, given these storm's
proximity to the airport and the approach of the cold front which
may enhance these storms, I went ahead and included an tempo group
in the TAF to account for these storm.
BSH
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT this evening for Sainte Genevieve
MO.
IL...Heat Advisory until 7 PM CDT this evening for Bond IL-Calhoun IL-
Clinton IL-Fayette IL-Greene IL-Jersey IL-Macoupin IL-
Madison IL-Marion IL-Monroe IL-Montgomery IL-Randolph IL-
Saint Clair IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Jul 10, 6:41 PM CDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 641 PM CDT Wed Jul 10 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-112345- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 641 PM CDT Wed Jul 10 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Isolated to scattered thunderstorms are forecast this evening across southern Illinois, eastern Missouri, and southeastern Missouri. A few of the storms may be strong with damaging winds as the main threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening in southern Illinois and southeastern Missouri. BSH
In the hours before
Local storm report, Jul 10, 4:26 PM CDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
426 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM TSTM WND DMG 3 E DUPO 38.52N 90.15W
07/10/2019 ST. CLAIR IL FIRE DEPT/RESCUE
INTENSE AND HIGHLY LOCALIZED DAMAGE REPORTED
NEAR THE INTERSECTION OF IMBS STATION ROAD
AND WAGNER ROAD BETWEEN COLUMBIA AND
MILLSTADT. FIREFIGHTER REPORTS SEVERAL POWER
LINES DOWN AND DAMAGE TO STRUCTURES
INCLUDING SHEDS. TIME ESTIMATED FROM RADAR.
&&
KANOFSKYLocal storm report, Jul 10, 4:29 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
429 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG 3 E DUPO 38.52N 90.15W
07/10/2019 ST. CLAIR IL FIRE DEPT/RESCUE
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
E DUPO. CORRECTS ESTIMATED TIME OF DAMAGE.
THE CORRECT DAMAGE TIME WAS 302PM CDT.
INTENSE AND HIGHLY LOCALIZED DAMAGE REPORTED
NEAR THE INTERSECTION OF IMBS STATION ROAD
AND WAGNER ROAD BETWEEN COLUMBIA AND
MILLSTADT. FIREFIGHTER REPORTS SEVERAL POWER
LINES DOWN AND DAMAGE TO STRUCTURES
INCLUDING SHEDS. TIME ESTIMATED FROM RADAR.
&&
KANOFSKYSpecial weather statement, Jul 10, 6:08 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service St Louis MO
608 PM CDT Wed Jul 10 2019
ILZ098-099-MOZ052-061-110000-
Calhoun IL-Jersey IL-St. Charles MO-Lincoln MO-
608 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CALHOUN...
SOUTHWESTERN JERSEY...NORTH CENTRAL ST. CHARLES AND EAST CENTRAL
LINCOLN COUNTIES UNTIL 700 PM CDT...
At 608 PM CDT, Doppler radar was tracking a strong thunderstorm near
Winfield, moving southeast at 10 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
St. Charles, St. Peters, Winfield, Grafton, Elsah, Orchard Farms, Old
Monroe, Batchtown, Brussels, Meppen, Deer Plain, Kampville, Golden
Eagle and Beechville.
This includes Interstate 70 in Missouri near exit 228.
This also includes Pere Marquette State Park.
LAT...LON 3899 9077 3904 9060 3899 9032 3877 9050
3890 9074
TIME...MOT...LOC 2308Z 294DEG 9KT 3896 9064
GosselinLocal storm report, Jul 10, 6:47 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 PM TSTM WND DMG 3 S CENTREVILLE 38.53N 90.11W
07/10/2019 ST. CLAIR IL TRAINED SPOTTER
DELAYED REPORT FROM A TRAINED SPOTTER. LARGE
TREES AND TREE LIMBS DOWN. SOME TREES ON
HOMES. TREE LIMBS ON ROOFS. SNAPPED POWER
POLES. DAMAGE WAS NOTED ALONG IMBS STATION
ROAD FROM WAGNER ROAD ALL THE WAY TO IL 163.
SPOTTER ALSO NOTED THAT ALL TREE LIMBS ARE
FACING THE SAME DIRECTION. TIME ESTIMATED
FROM RADAR.
&&
KANOFSKYLocal storm report, Jul 10, 7:27 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
727 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND GST 2 NNE SAINT CHARLES 38.82N 90.51W
07/10/2019 E60 MPH ST. CHARLES MO TRAINED SPOTTER
&&
JPGLocal storm report, Jul 10, 7:53 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
753 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND GST 1 ESE SAINT PETERS 38.77N 90.58W
07/10/2019 E60 MPH ST. CHARLES MO NWS EMPLOYEE
RETIRED NWS EMPLOYEE REPORTS UP TO 60 MPH
WIND GUSTS IN ST. PETERS NEAR WILLOTT AND
JUNGERMANN.
&&
KANOFSKYThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:08 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles | 52 min |
| Jul 10, 7:38 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Saint Charles, Saint Louis | 52 min |
| Jul 10, 8:27 PM CDT | Special Weather Statement | LSX | Saint Charles | 48 min |
Nearby
Flash Flood Warnings in Missouri, 2019Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.